Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 20, 2018, 6:06 AM CST for 7 counties in Texas. It took effect at Feb 20, 2018, 9:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 6:06 AM CST (12:06 UTC)
- In effect from
- Feb 20, 2018, 9:00 AM CST
- Expired
- Feb 20, 2018, 1:09 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
267 WWUS74 KCRP 201206 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 606 AM CST Tue Feb 20 2018 ...WINDY ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .Expect another round of windy conditions today across primarily the eastern half of South Texas. A notable increase in wind intensity should occur by mid morning. Wind speeds may begin to weaken by mid afternoon as the strongest core of winds shift to the east of the area. TXZ232>234-242>244-246-202000- /O.NEW.KCRP.WI.Y.0004.180220T1500Z-180220T2000Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Refugio, and Woodsboro 606 AM CST Tue Feb 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 2 PM CST this afternoon. * TIMING...Strongest winds from mid morning through early to mid afternoon. * WINDS...Sustained southeast 20 to 30 mph with gusts around 40 mph. Locally stronger winds possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ HART
1 follow-up statement
836 WWUS74 KCRP 201909 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 109 PM CST Tue Feb 20 2018 TXZ232>234-242>244-246-202015- /O.CAN.KCRP.WI.Y.0004.000000T0000Z-180220T2000Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Refugio, and Woodsboro 109 PM CST Tue Feb 20 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. Winds will continue to diminish through the afternoon hours though we could still gusts upward of 25-30 MPH today. $$ Heavener
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 5:23 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 20, 5:23 AM CST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
523 AM CST Tue Feb 20 2018
.DISCUSSION...Update for 12z Aviation.
&&
.AVIATION...IFR CIGs at KCRP/KVCT xpctd to persist thru mid mrng
with gradual improvement through MVFR thereafter...possibly into
VFR for the aftn (more likely for VFR to occur at KCRP).
KLRD/KALI likely to remain MVFR thru the mrng with good chances of
VFR in the aftn. Strong Srly LLJ (12z KCRP RAOB indicates 44kt at
2kft and 54kt at approx 4.4kft) will result in windy conditions
this mrng but LLJ is prog to weaken this aftn with strongest winds
then being confined closer to TX Coast. Few SHRA possible pretty
much anytime drng the day with iso convection not out of the
question. Much better chances of convection xpctd tonight from
KLRD to KCRP with KCRP/KALI more likely to have SHRA. Low CIGs
likely to dvlp across most of the area tonight.
&&
.PREVIOUS DISCUSSION... /Issued 421 AM CST Tue Feb 20 2018/
SHORT TERM (Today through Wednesday)...
Longwave trough across the W CONUS continues to slowly shift
eastward with an increase in associated impacts expected through
the short term period.
Today...Moisture depth is prog to continue to increase with PWATs
increasing to around 1.5" along the Rio Grande to nearly 1.9"
across the Coastal Plains. Combination of greater moisture depth
and increase in large scale synoptic lift should result in
slightly better chances of precip today. Elevated convection is
ongoing (as of writing) across the far NW CWA as a weak vort max
moves through with elevated (generally light) precip bands
possible across S TX pretty much anytime during the day. Height
falls are prog to slowly occur this afternoon and the CWA is prog
to be better positioned under the RRQ of a strengthening H25 jet
streak. This may allow for a slightly better chance of broken
banded convection developing at that time...some of which may
become surface based. The GFS and CMC along with a few CAMs
(especially the TTU WRF) hint at this possibility while the ECMWF
and NAM keep the area rather dry. Breezy conditions will also
prevail today with a period of rather windy conditions possible
during the morning as a 40 to 45 kt southerly LLJ at 925mb mixes
down again. However, the LLJ is prog to weaken during the day and
shift farther east. If the LLJ fails to shift east/or fails to
weaken as fast as expected...then too much speed shear will exist
in the lower levels for surface based precip to occur in the
afternoon. Max temps will again be unseasonably warm for this
time of year, but thicker cloud cover should keep temps a few
degrees below Monday's values.
Tonight...DPVA is prog to increase across the Brush Country as a
stronger mid level vort max advects NE out of NE MX. This should
initiate convective development near the Rio Grande and across
the Brush Country in the evening. How much development occurs
remains highly uncertain with various model suites ranging from
widespread convection (such as the ARW, NSSL WRF, and NMM) to only
isolated convection (TTU WRF). If convection is able to develop,
areal coverage may blossom as the LLJ redevelops westward from the
coast in the evening. Given the expected nocturnal increase in
WAA and the aforementioned synoptic features...I've opted to go
with upper end chance POPs for the Brush Country for tonight with
convection possibly shifting towards the Victoria area overnight
as the vort max shifts NE. Farther east across the Coastal
Plains...showers associated with moisture pooling under the EML
may develop by late in the night with isolated elevated convection
possible. Min temps reflect some expected rain cooled air across
the Brush Country with warmest min temps located across the
Coastal Plains.
Wednesday...Primarily WAA showers may persist through mid morning
with coverage becoming more isolated by late morning. In the
afternoon, a cold front is prog to approach the area from the
north, but uncertainty exists regarding how far south the front is
able to make it. Most guidance indicates the front should make it
through much of the CWA by late day with temps possibly falling
dramatically across the northern CWA in the afternoon. Surface
based convective chances will increase in the afternoon as the
front interacts with a significantly more unstable airmass
(SBCAPE 2000 to 3000 j/kg and MLCAPE 1500 to 2500 j/kg) with
convection then becoming more elevated as it shifts north over the
boundary/cold front. An isolated strong storm will be possible
both along and behind the front with hail being the primary strong
storm threat. Forecast max temps have bust potential (depending
on whether or not the front makes it into the area).
LONG TERM...(Wednesday night through Monday)...
The deterministic ECMWF/GFS predict an upper low with embedded
disturbances to meander over the WRN CONUS Thursday/Friday, then
become progressive and move across the SRN Plains Saturday. A
frontal boundary is expected to become quasi-stationary near the
coast Wednesday night. The combination of this boundary and copious
moisture (PWAT values well above normal per the GFS deterministic)
should result in at least scattered convection Wednesday night/
Thursday. WPC depicts only a marginal risk for excessive rainfall
over NRN portions of the CWA for the 12z Wednesday-12z Thursday
period. Concur, given that the GFS deterministic soundings do not
depict a saturated 0-4km layer and deep layer vertical shear
expected to be significant. The front should retreat as a warm front
and north of the CWA by Thursday night/Friday. The GFS predicts a
cold front to move across the CWA Saturday night in response to the
foregoing second disturbance. Yet, the ECMWF predicts the
disturbance to be weaker and hence no frontal passage across the
CWA. Nevertheless, the combination of significant moisture and a
series of upper disturbances warrants a mention of precipitation
during the Saturday through Monday period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 80 69 79 60 73 / 30 30 30 70 40
Victoria 78 66 75 54 71 / 40 50 70 70 50
Laredo 86 66 83 57 70 / 20 50 20 40 40
Alice 83 69 82 59 74 / 20 40 30 60 40
Rockport 77 68 76 59 69 / 30 30 40 70 40
Cotulla 84 66 75 52 67 / 20 50 40 40 50
Kingsville 84 69 82 61 75 / 20 30 30 70 40
Navy Corpus 79 68 78 61 71 / 30 30 30 70 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CST this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
RH/79...AVIATIONHazardous weather outlook, Feb 20, 5:07 AM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 507 AM CST Tue Feb 20 2018 TXZ229>234-239>247-211115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 507 AM CST Tue Feb 20 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible today across South Texas. However, no severe weather is expected at this time. Showers and thunderstorms may move northeast across the Brush Country this evening and overnight, and may eventually reach the Victoria area. An isolated strong storm may occur with small hail and a strong wind gust or two being the primary strong storm threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms may develop across the area on Wednesday, especially in the afternoon. An isolated strong to severe thunderstorm will be possible with hail being the primary storm threat. Brief heavy rainfall may also occur with any thunderstorms that develop. Scattered to numerous thunderstorms may occur Thursday. Isolated thunderstorms Friday. Isolated to scattered thunderstorms Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-211115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 507 AM CST Tue Feb 20 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 10am for the Offshore waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms may develop across the area on Wednesday, especially in the afternoon and close to shore. An isolated strong to severe thunderstorm will be possible with hail being the primary storm threat. Brief heavy rainfall may also occur with any thunderstorms that develop. Scattered to numerous thunderstorms may occur Thursday. Isolated thunderstorms Friday. Isolated to scattered thunderstorms Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.